Alert archive / Nevada / Wind Advisories in 2014
Wind Advisory 8, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 16, 2014, 3:42 AM PDT for 6 counties in Nevada. It took effect at Mar 17, 2014, 5:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2014, 3:42 AM PDT (10:42 UTC)
- In effect from
- Mar 17, 2014, 5:00 AM PDT
- Expired
- Mar 17, 2014, 8:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3316 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
826 WWUS75 KLKN 161042 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 342 AM PDT SUN MAR 16 2014 ...A STRONG COLD FRONT WILL BEGIN TO IMPACT HUMBOLDT COUNTY EARLY MONDAY MORNING...AND DRIFT SOUTHEAST ACROSS THE REMAINDER OF NORTHERN AND CENTRAL NEVADA THROUGH MONDAY EVENING. THE FRONT WILL GENERATE MODERATE TO STRONG GUSTY WINDS ACROSS THE REGION THROUGH MONDAY EVENING. STRONGEST WINDS ARE EXPECTED ACROSS NORTHERN AND EASTERN ELKO COUNTY... NVZ030-036>038-170200- /O.NEW.KLKN.WI.Y.0008.140317T1200Z-140318T0300Z/ HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...CARLIN 342 AM PDT SUN MAR 16 2014 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 5 AM TO 8 PM PDT MONDAY. * WINDS...SOUTHWESTERLY WINDS OF 10 TO 20 MPH WILL BECOME NORTHWESTERLY AND INCREASE TO 15 TO 30 MPH WITH GUSTS TO 45 MPH. STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER ELEVATIONS...AS WELL AS AREAS JUST TO THE EAST OF MOUNTAIN RANGES. * TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING...AND BEGIN TO SUBSIDE IN THE AFTERNOON TO EARLY EVENING HOURS. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS... ELKO...SPRING CREEK...CARLIN. * IMPACTS...GUSTY WESTERLY WINDS WILL MAKE TRAVEL ON NORTH-SOUTH ROUTES CHALLENGING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ035-040-041-170200- /O.NEW.KLKN.WI.Y.0008.140317T1800Z-140318T0300Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 342 AM PDT SUN MAR 16 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY. * WINDS...SOUTHWESTERLY WINDS OF 10 TO 20 MPH WILL BECOME NORTHWESTERLY AND INCREASE TO 15 TO 30 MPH WITH GUSTS TO 45 MPH. STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER ELEVATIONS...AS WELL AS AREAS JUST TO THE EAST OF MOUNTAIN RANGES. * TIMING...WINDS WILL INCREASE FROM MID-MORNING INTO THE LATE AFTERNOON HOURS...AND SUBSIDE DURING THE EVENING HOURS. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT. * IMPACTS...GUSTY WESTERLY WINDS WILL MAKE TRAVEL ON NORTH-SOUTH ROUTES CHALLENGING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031-033-034-039-170200- /O.NEW.KLKN.HW.A.0001.140317T1200Z-140318T0300Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...WELLS...PEQUOP SUMMIT 342 AM PDT SUN MAR 16 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. * WINDS...SOUTHWESTERLY WINDS OF 15 TO 25 MPH WILL BECOME NORTHWESTERLY AND INCREASE TO 20 TO 40 MPH WITH GUSTS TO 60 MPH. STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER ELEVATIONS...AS WELL AS AREAS JUST TO THE EAST OF MOUNTAIN RANGES. * TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING...AND BEGIN TO SUBSIDE DURING THE EARLY TO MID-EVENING HOURS ON MONDAY. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS...LAMOILLE CANYON... HARRISON PASS...WELLS...PEQUOP SUMMIT. * IMPACTS...STRONG WESTERLY WINDS WILL MAKE TRAVEL ON NORTH-SOUTH ROUTES CHALLENGING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JR
4 follow-up statements
218 WWUS75 KLKN 162049 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 149 PM PDT SUN MAR 16 2014 ...A STRONG COLD FRONT WILL BEGIN TO IMPACT HUMBOLDT COUNTY EARLY MONDAY MORNING...AND DRIFT SOUTHEAST ACROSS THE REMAINDER OF NORTHERN AND CENTRAL NEVADA THROUGH MONDAY EVENING. THE FRONT WILL GENERATE MODERATE TO STRONG GUSTY WINDS ACROSS THE REGION THROUGH MONDAY EVENING. STRONGEST WINDS ARE EXPECTED ACROSS NORTHERN AND EASTERN ELKO COUNTY... NVZ031-033-034-039-171500- /O.UPG.KLKN.HW.A.0001.140317T1200Z-140318T0300Z/ /O.NEW.KLKN.HW.W.0002.140317T1200Z-140318T0300Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...WELLS...PEQUOP SUMMIT 149 PM PDT SUN MAR 16 2014 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 PM PDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWESTERLY WINDS OF 15 TO 25 MPH WILL BECOME NORTHWESTERLY AND INCREASE TO 20 TO 40 MPH WITH GUSTS TO 60 MPH. STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER ELEVATIONS...AS WELL AS AREAS JUST TO THE EAST OF MOUNTAIN RANGES. * TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING...AND BEGIN TO SUBSIDE DURING THE EARLY TO MID-EVENING HOURS ON MONDAY. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON... HARRISON PASS...WELLS...PEQUOP SUMMIT. * IMPACTS...STRONG WESTERLY WINDS WILL MAKE TRAVEL ON NORTH-SOUTH ROUTES CHALLENGING FOR HIGH PROFILE VEHICLES. SECURE LOOSE ITEMS TO AVOID THEM FROM BLOWING AWAY. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ035-040-041-171500- /O.EXT.KLKN.WI.Y.0008.140317T1700Z-140318T0300Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 149 PM PDT SUN MAR 16 2014 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 8 PM PDT MONDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM TO 8 PM PDT MONDAY. * WINDS...SOUTHWESTERLY WINDS OF 10 TO 20 MPH WILL BECOME NORTHWESTERLY AND INCREASE TO 15 TO 30 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER ELEVATIONS... AS WELL AS AREAS JUST TO THE EAST OF MOUNTAIN RANGES. * TIMING...WINDS WILL INCREASE FROM MID-MORNING INTO THE LATE AFTERNOON HOURS...AND SUBSIDE DURING THE EVENING HOURS. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER... CURRANT SUMMIT * IMPACTS...GUSTY WESTERLY WINDS WILL MAKE TRAVEL ON NORTH-SOUTH ROUTES CHALLENGING FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ030-036>038-171500- /O.CON.KLKN.WI.Y.0008.140317T1200Z-140318T0300Z/ HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...CARLIN 149 PM PDT SUN MAR 16 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT MONDAY. * WINDS...SOUTHWESTERLY WINDS OF 10 TO 20 MPH WILL BECOME NORTHWESTERLY AND INCREASE TO 15 TO 30 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER ELEVATIONS...AS WELL AS AREAS JUST TO THE EAST OF MOUNTAIN RANGES. * TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING...AND BEGIN TO SUBSIDE IN THE AFTERNOON TO EARLY EVENING HOURS. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS... ELKO...SPRING CREEK...CARLIN * IMPACTS...GUSTY WESTERLY WINDS WILL MAKE TRAVEL ON NORTH-SOUTH ROUTES CHALLENGING FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
584 WWUS75 KLKN 170927 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 227 AM PDT MON MAR 17 2014 NVZ031-033-034-039-180300- /O.CON.KLKN.HW.W.0002.140317T1200Z-140318T0300Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...WELLS...PEQUOP SUMMIT 227 AM PDT MON MAR 17 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...SOUTHWESTERLY WINDS OF 15 TO 25 MPH WILL BECOME NORTHWESTERLY AND INCREASE TO 25 TO 45 MPH WITH GUSTS TO 65 MPH. STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER ELEVATIONS...AS WELL AS AREAS JUST TO THE EAST OF MOUNTAIN RANGES. * TIMING...WINDS WILL INCREASE THROUGH THIS AFTERNOON...AND BEGIN TO SUBSIDE DURING THE EARLY TO MID-EVENING HOURS. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON... HARRISON PASS...WELLS...PEQUOP SUMMIT * IMPACTS...STRONG WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ030-036>038-180300- /O.CON.KLKN.WI.Y.0008.140317T1200Z-140318T0300Z/ HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...CARLIN 227 AM PDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...SOUTHWESTERLY WINDS OF 15 TO 25 MPH WILL BECOME NORTHWESTERLY AND INCREASE TO 20 TO 35 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER ELEVATIONS... AS WELL AS AREAS JUST TO THE EAST OF MOUNTAIN RANGES. * TIMING...WINDS WILL INCREASE THROUGH THE MID-AFTERNOON HOURS...THEN SUBSIDE LATE THIS AFTERNOON INTO THE EVENING HOURS. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS... ELKO...SPRING CREEK...CARLIN * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ035-040-041-180300- /O.CON.KLKN.WI.Y.0008.140317T1700Z-140318T0300Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 227 AM PDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS...SOUTHWESTERLY WINDS OF 15 TO 25 MPH WILL BECOME NORTHWESTERLY AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER ELEVATIONS...AS WELL AS AREAS JUST TO THE EAST OF MOUNTAIN RANGES. * TIMING...WINDS WILL INCREASE FROM MID-MORNING INTO THE LATE AFTERNOON HOURS...AND SUBSIDE DURING THE EVENING HOURS. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER... CURRANT SUMMIT * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JR
623 WWUS75 KLKN 172104 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 204 PM PDT MON MAR 17 2014 NVZ030-172215- /O.CAN.KLKN.WI.Y.0008.000000T0000Z-140318T0300Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 204 PM PDT MON MAR 17 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DECREASE THIS AFTERNOON...SO THE ADVISORY FOR HUMBOLDT COUNTY HAS BEEN CANCELLED. $$ NVZ031-033-034-039-180300- /O.CON.KLKN.HW.W.0002.000000T0000Z-140318T0300Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...WELLS...PEQUOP SUMMIT 204 PM PDT MON MAR 17 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...NORTHWESTERLY WINDS 25 TO 45 MPH WITH GUSTS TO 65 MPH. STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER ELEVATIONS... AS WELL AS AREAS JUST TO THE EAST OF MOUNTAIN RANGES. * TIMING...WINDS WILL BEGIN TO SUBSIDE DURING THE EVENING HOURS. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON... HARRISON PASS...WELLS...PEQUOP SUMMIT * IMPACTS...STRONG WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ036>038-180300- /O.CON.KLKN.WI.Y.0008.000000T0000Z-140318T0300Z/ NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...CARLIN 204 PM PDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...NORTHWESTERLY WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER ELEVATIONS... AS WELL AS AREAS JUST TO THE EAST OF MOUNTAIN RANGES. * TIMING...WINDS WILL SUBSIDE LATE THIS AFTERNOON INTO THE EVENING HOURS. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS... ELKO...SPRING CREEK...CARLIN * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ035-040-041-180300- /O.CON.KLKN.WI.Y.0008.000000T0000Z-140318T0300Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 204 PM PDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...NORTHWESTERLY WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS WILL BE ACROSS SUMMITS AND HIGHER ELEVATIONS... AS WELL AS AREAS JUST TO THE EAST OF MOUNTAIN RANGES. * TIMING...WINDS WILL SUBSIDE DURING THE EVENING HOURS. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER... CURRANT SUMMIT * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL CHALLENGING FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RLC
212 WWUS75 KLKN 180251 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 751 PM PDT MON MAR 17 2014 NVZ031-033-034-039-180400- /O.EXP.KLKN.HW.W.0002.000000T0000Z-140318T0300Z/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...WELLS...PEQUOP SUMMIT 751 PM PDT MON MAR 17 2014 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE SUBSIDED THIS EVENING AND WILL DECREASE FURTHER OVERNIGHT...AS SUCH WILL ALLOW THE HIGH WIND WARNING TO EXPIRE. $$ NVZ036>038-180400- /O.EXP.KLKN.WI.Y.0008.000000T0000Z-140318T0300Z/ NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK...CARLIN 751 PM PDT MON MAR 17 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE SUBSIDED THIS EVENING AND WILL DECREASE FURTHER OVERNIGHT...AS SUCH WILL ALLOW THE WIND ADVISORY TO EXPIRE. $$ NVZ035-040-041-180400- /O.EXP.KLKN.WI.Y.0008.000000T0000Z-140318T0300Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 751 PM PDT MON MAR 17 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE SUBSIDED THIS EVENING AND WILL DECREASE FURTHER OVERNIGHT...AS SUCH WILL ALLOW THE WIND ADVISORY TO EXPIRE. $$ JR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 15, 1:57 PM PDT, 13 hours 45 minutes earlier.
Area forecast discussion, Mar 15, 1:57 PM PDT, 13 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 157 PM PDT SAT MAR 15 2014 .SYNOPSIS...IT WILL CONTINUE TO BE NICE ACROSS NORTHERN NEVADA SUNDAY...BUT HIGH PRESSURE WILL GIVE WAY TO A STORM SYSTEM MONDAY. STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP DUE TO A PASSING COLD FRONT. COOLER THAN NORMAL TEMPERATURES CAN BE ANTICIPATED FOR THE EARLY PART OF NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH TUESDAY. A QUIET AND MAINLY SUNNY DAY WAS HAD BY ALL AS AN UPPER RIDGE DOMINATES THE WEATHER ACROSS NORTHERN NEVADA. DURING THE OVERNIGHT...TEMPERATURES ARE EXPECTED TO DIP DOWN INTO THE MID TO UPPER 20S IN MANY LOCALES. THERE IS SOME MOISTURE IN THE UPPER LEVELS FOR MAYBE SCATTERED HIGH CLOUDS...BUT THAT IS ABOUT IT. BY SUNDAY...THE UPPER LEVEL RIDGE AXIS WILL BE ATOP NORTHERN NEVADA. 700 MB TEMPERATURES WILL WARM TO 2-4C...TRANSLATING TO DAYTIME HIGHS IN THE MID TO UPPER 60S. WINDS WILL BE A BIT BREEZY NORTH OF THE I-80 CORRIDOR...WITH SOME GUSTS TO 30 MPH POSSIBLE. THE RIDGE WILL BE SUPPRESSED SOUTHWARD SUNDAY NIGHT AND MONDAY AS THE NEXT FRONTAL SYSTEM MOVES ACROSS THE INTER MOUNTAIN WEST. WINDS ARE NOT EXPECTED TO DECOUPLE...SO OVERNIGHT LOWS WILL REMAIN RATHER WARM...IN THE MID 30S. ON MONDAY...A COLD FRONT WILL PUSH EAST ACROSS THE STATE. MUCH COLDER AIR WILL FILTER IN BEHIND THE FRONT...WITH 700 MB TEMPERATURES DIPPING TO -8 TO -13C BY THE AFTERNOON. NOT MUCH MOISTURE IS ASSOCIATED WITH THE FRONT...WITH THE BEST CHANCES FOR LIGHT SNOW SHOWERS NORTH OF THE I-80 CORRIDOR. MOISTURE IS LIMITED AND ACCUMULATIONS WILL REMAIN RATHER LIGHT WITH ABOUT AN INCH OR SO IN THE MOUNTAINS...WITH LESS THAN AN INCH IN THE VALLEYS OF NORTHERN ELKO AND HUMBOLDT COUNTIES. THE MAIN IMPACT WILL BE DURING THE DAY WHEN STRONG WINDS ARE EXPECTED. A WIND ADVISORY WILL PROBABLY BE NEEDED FOR PORTIONS OF NORTHERN NEVADA. AT THIS TIME...IT APPEARS LIKE NORTHERN ELKO...SOUTHEAST ELKO...AND SOUTH-CENTRAL ELKO WILL BE GOOD CANDIDATES. GFS BUFR SOUNDINGS ARE ALSO SHOWING A STABLE LAYER DEVELOPING AROUND THE 650-600 MB LAYER...WITH STRONG DOWNSLOPE WINDS A GOOD BET ON EAST FACING SLOPES. HAVE BUMPED UP WINDS ALONG THE LEE-SIDES OF THE MOUNTAINS AS A RESULT. GFS ENSEMBLES ARE SHOWING ANOMALIES OF +4 TO 5 STANDARD DEVIATIONS ACROSS THESE AREAS...WITH NAEFS SHOWING +3 TO 4 SD ACROSS SOUTHEAST ELKO. THE FRONTAL SYSTEM WILL MOVE EAST OF NORTHERN NEVADA WITH NORTHWEST FLOW REMAINING OVER THE FORECAST AREA MONDAY NIGHT INTO TUESDAY. IT WILL BE A COLD AND BRISK DAY TUESDAY WITH HIGHS ACTUALLY BELOW NORMAL FOR A CHANGE. WINDS ARE EXPECTED TO BE LIGHT AND SKIES SHOULD REMAIN SUNNY. .LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. MODELS IN FAIRLY GOOD AGREEMENT WITH PATTERN THROUGH LATE THURSDAY AND THEN DIFFERENCES ON FRIDAY AND SATURDAY. TUESDAY NIGHT AND WEDNESDAY A RIDGE WILL MOVE THROUGH THE REGION WITH DRY AND MILD CONDITIONS. THURSDAY A COLD FRONT WILL MOVE ACROSS NORTHERN NEVADA WITH GUSTY WINDS...INCREASING CLOUDS AND CHANCES OF PRECIPITATION MAINLY ACROSS NORTHERN ELKO COUNTY. FRIDAY AND SATURDAY SHOW DRY CONDITIONS WITH RIDGE OVER EASTERN PACIFIC...BUT MODEL SOLUTIONS DIFFER ON STRENGTH OF RIDGE. OVERALL TEMPERATURES WILL BE ABOVE AVERAGE. && .AVIATION...VFR CONDITIONS WITH A FEW HIGH CLOUDS MOVING ACROSS THE AREA OVER THE NEXT 24 HOURS. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 86/90/90
Hazardous weather outlook, Mar 15, 2:21 PM PDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 221 PM PDT SAT MAR 15 2014 NVZ030-031-033>041-162130- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 221 PM PDT SAT MAR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. HIGH PRESSURE WILL BRING QUIET WEATHER TO NORTHERN NEVADA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HIGH PRESSURE WILL BRING WARM TEMPERATURES SUNDAY AFTERNOON...WITH HIGHS APPROACHING THE MID TO UPPER 60S IN MANY LOCATIONS. BY MONDAY...AN APPROACHING STORM SYSTEM WILL BRING WINDY CONDITIONS TO MUCH OF NORTHERN NEVADA. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE LIKELY ACROSS THE REGION. AS A RESULT...WIND ADVISORIES MAY BE REQUIRED. ALONG WITH THE WIND...RAIN AND SNOW SHOWERS WILL ALSO BE POSSIBLE. A DUSTING TO A HALF INCH IS POSSIBLE IN THE VALLEYS WITH ABOUT AN INCH OR SO IN THE MOUNTAINS. COOLER WEATHER WILL BE PREVALENT TUESDAY AND WEDNESDAY WITH HIGHS IN THE 40S AND 50S...WITH OVERNIGHT LOWS IN THE 20S. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:42 AM PDT | High Wind Watch | LKN | Elko, White Pine | 10 hr |
| Mar 16, 1:49 PM PDT | High Wind Warning | LKN | Elko, White Pine | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.